Alert archive / Texas / Tornado Warnings in 2013

Tornado Warning 15, NWS Corpus Christi, TX

August 11, 2013Victoria County, Texas

NWS Corpus Christi, TX issued this tornado warning at Aug 11, 2013, 6:32 PM CDT for Victoria County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2013, 6:32 PM CDT (23:32 UTC)
Expired
Aug 11, 2013, 7:00 PM CDT
In force
28 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 108 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2325 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2325 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WFUS54 KCRP 112332
TORCRP
TXC469-120000-
/O.NEW.KCRP.TO.W.0015.130811T2332Z-130812T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
632 PM CDT SUN AUG 11 2013

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL VICTORIA COUNTY IN SOUTH TEXAS...

* UNTIL 700 PM CDT

* AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE  
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
6 MILES EAST OF OAK VILLAGE...OR 8 MILES SOUTHWEST OF VICTORIA...  
MOVING WEST-SOUTHWEST AT 10 MPH. SPOTTERS HAVE OBSERVED A ROTATING 
WALL CLOUD WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  OAK VILLAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2877 9703 2869 9698 2859 9717 2860 9718
      2862 9719 2868 9717 2874 9718 2877 9716
TIME...MOT...LOC 2331Z 073DEG 10KT 2872 9706

$$

JR
1 follow-up statement
924 
WWUS54 KCRP 112347
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
647 PM CDT SUN AUG 11 2013

TXC469-112356-
/O.CAN.KCRP.TO.W.0015.000000T0000Z-130812T0000Z/
VICTORIA-
647 PM CDT SUN AUG 11 2013

...THE TORNADO WARNING FOR WEST CENTRAL VICTORIA COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER ROTATING.

LAT...LON 2877 9703 2869 9698 2859 9717 2860 9718
      2862 9719 2868 9717 2874 9718 2877 9716
TIME...MOT...LOC 2346Z 073DEG 10KT 2871 9711

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Aug 11, 3:37 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 11, 3:37 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
337 PM CDT SUN AUG 11 2013

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...ONGOING CONVECTION
WILL MOVE FARTHER WEST ALONG THE SEA BREEZE...DIMINISHING WITH THE
LOSS OF HEATING. MODELS CONTINUE THETA-E RIDGING AND MOISTURE
CONVERGENCE REMAINS OUT WEST PAST 00Z...SO DID EXPAND POPS
FARTHER WEST AND IN TIME. OTHERWISE...LINGERING ABUNDANT MOISTURE
OF NEAR 2 INCHES AND AN UNSTABLE ATMOSPHERE OVER THE WATERS SHOULD
ALLOW FOR SHOWER REDEVELOPMENT MONDAY MORNING. LESS CAPE IS
EXPECTED OVER LAND FOR MONDAY...HOWEVER VALUES OF 1000-2000 J/KG
REMAIN. WITH LITTLE TO NO CAP...WILL CONTINUE TO EXPECT SHOWERS
AND THUNDERSTORMS...HOWEVER THE ACTIVITY SHOULD BE ISOLATED IN
NATURE. BETTER CHANCES REMAIN OVER THE WATERS...WITH ACTIVITY
MOVING INLAND ALONG THE SEA BREEZE. TEMPERATURES MONDAY SHOULD BE
QUITE SIMILAR TO TODAY. FURTHER DRYING IS EXPECTED GOING INTO
MONDAY NIGHT AS THE UPPER DISTURBANCE MOVES TO FARTHER NORTHWEST
AND RIDGING BUILDS INTO THE REGION.

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...FIRST PART OF THE EXTENDED
PERIOD FORECAST WILL BE DOMINATED BY MID TO UPPER LEVEL RIDGE
BUILDING BACK OVER THE AREA AS WELL AS DRIER AIR CURRENTLY OVER
THE EASTERN GULF OF MEXICO MOVING INTO SOUTH TEXAS. HIGHS WILL
AGAIN BE ABOVE NORMAL AND WENT ABOUT A CATEGORY ABOVE GUIDANCE.
THIS WILL CONTINUE INTO THURSDAY BEFORE THE FORECAST BECOMES A
BIT MORE UNCERTAIN. MEDIUM RANGE MODELS CONTINUE TO FORECAST A
MODESTLY STRONG UPPER TROUGH OVER THE MISSISSIPPI RIVER VALLEY
BY THURSDAY WITH AN ASSOCIATED COLD FRONT MOVING INTO CENTRAL
TEXAS. THIS BOUNDARY SHOULD BE CONVECTIVELY ACTIVE WITH THE
POSSIBILITY OF STORMS REACHING THE VICTORIA CROSSROADS THURSDAY
NIGHT. DEPENDING UPON THE COVERAGE OF CONVECTION...OUTFLOW COULD
PUSH THE EFFECTIVE FRONT THROUGH SOUTH TEXAS BY FRIDAY. WILL SHOW
A SLIGHT CHANCE OF STORMS OVER THE COASTAL PLAINS INTO THE WATERS
ON FRIDAY WITH SLIGHTLY COOLER HIGH TEMPS. THE BOUNDARY COULD STAY
AROUND THE AREA INTO SATURDAY ALONG WITH POOL OF HIGHER MOISTURE
SO KEPT SLIGHT CHANCE POPS GOING FOR THE COASTAL AREAS. ANOTHER
ITEM TO NOTE IS THE TRACK OF A TROPICAL WAVE TAKING SHAPE OVER
THE EASTERN CARIBBEAN. THE 12Z GFS AND THE 12Z CMC...TO A LESSER
EXTENT...CONTINUE TO SHOW MODEL BIAS IN SPINNING SOMETHING UP
NEAR THE YUCATAN PENINSULA BY THURSDAY THAT MOVES INTO THE
WEST-CENTRAL GULF OF MEXICO BY 12Z SATURDAY. WILL LEAN TOWARD
THE MORE CONSERVATIVE ECMWF THAT SHOWS MORE OF A TROPICAL WAVE
AT THIS POINT. BY SATURDAY...MODELS DEPICT HIGH AMPLITUDE WITH
THE UPPER TROUGH DIGGING SOUTH INTO LOUISIANA. CONFIDENCE IN
THIS HAPPENING IS NOT HIGH AT THE MOMENT BUT IF ACCURATE...THE
WEAK FRONTAL BOUNDARY COULD REMAIN SOUTH OF THE AREA THROUGH
SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  96  79  97  77  /  10  20  10  10  10
VICTORIA          75  98  76  98  76  /  10  20  10  10  10
LAREDO            79 101  79 103  80  /  10  20  10  10   0
ALICE             76  98  76 100  75  /  10  20  10  10  10
ROCKPORT          79  93  81  93  80  /  20  20  10  10  10
COTULLA           76 101  76 103  75  /  10  20  10  10   0
KINGSVILLE        78  97  78  99  76  /  10  20  10  10  10
NAVY CORPUS       80  91  80  92  80  /  20  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

CB/85...SHORT TERM
TMT/89...LONG TERM
Hazardous weather outlook, Aug 11, 5:22 AM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
522 AM CDT SUN AUG 11 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-121100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
522 AM CDT SUN AUG 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ALONG THE SEA-BREEZE.
ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW STORMS
COULD PRODUCE WIND GUSTS 40 TO 50 MPH AND SMALL HAIL.

A FEW LOCATIONS MAY EXPERIENCE HEAT INDICES AROUND 106 FOR AN HOUR
OR TWO...MAINLY OVER THE WESTERN COASTAL BEND AND VICTORIA AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MAXIMUM HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES ARE EXPECTED
ACROSS MUCH OF SOUTH TEXAS TUESDAY THROUGH FRIDAY. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/PZ

In the hours before

Special weather statement, Aug 11, 3:51 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
351 PM CDT SUN AUG 11 2013

TXZ232-233-112115-
BEE-GOLIAD-
351 PM CDT SUN AUG 11 2013

...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD COUNTY...

AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF CHARCO...OR 15 MILES WEST OF
GOLIAD...MOVING WEST AT 15 MPH.

BRIEF HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL
HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Aug 11, 3:59 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
359 PM CDT SUN AUG 11 2013

TXZ231-232-244-112130-
BEE-LIVE OAK-SAN PATRICIO-
359 PM CDT SUN AUG 11 2013

...A STRONG THUNDERSTORM WAS AFFECTING SAN PATRICIO COUNTY...

AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TYNAN...OR 5 MILES EAST OF MATHIS...MOVING
WEST AT 5 MPH.

HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WINDS UP
TO 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Aug 11, 4:01 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
401 PM CDT SUN AUG 11 2013

TXZ241-112130-
JIM WELLS-
401 PM CDT SUN AUG 11 2013

...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS COUNTY...

AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ORANGE GROVE...OR 8 MILES NORTH OF
ALICE...MOVING NORTHWEST AT 10 MPH.

HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND 50 TO 50
MPH WINDS ARE EXPECTED WITH THIS STORM.

JR
Special weather statement, Aug 11, 4:01 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
401 PM CDT SUN AUG 11 2013

TXZ241-112130-
JIM WELLS-
401 PM CDT SUN AUG 11 2013

...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS COUNTY...

AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ORANGE GROVE...OR 8 MILES NORTH OF
ALICE...MOVING NORTHWEST AT 10 MPH.

HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND 40 TO 50
MPH WINDS ARE EXPECTED WITH THIS STORM.

JR
Special weather statement, Aug 11, 4:15 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
415 PM CDT SUN AUG 11 2013

TXZ231-232-244-112145-
BEE-LIVE OAK-SAN PATRICIO-
415 PM CDT SUN AUG 11 2013

...A STRONG THUNDERSTORM CONTINUES ACROSS SAN PATRICIO COUNTY...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES EAST OF MATHIS...MOVING WEST AT 5
MPH.

SMALL HAIL...HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND
LIGHTNING...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

JR
Special weather statement, Aug 11, 6:05 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
605 PM CDT SUN AUG 11 2013

TXZ234-112330-
VICTORIA-
605 PM CDT SUN AUG 11 2013

...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF VICTORIA...MOVING NORTHWEST
AT 10 MPH.

HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WINDS
AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 4:19 PM CDTAreal Flood AdvisoryCRPSan Patricio56 min
Aug 11, 6:26 PM CDTAreal Flood AdvisoryCRPVictoria94 min

Nearby

Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.